Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/36182
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: Data-recursive smoother formulae for partially observed discrete-time Markov chains
Author: Elliott, R.
Malcolm, W.
Citation: Stochastic Analysis and Applications, 2006; 24(3):579-597
Publisher: Marcel Dekker Inc
Issue Date: 2006
ISSN: 0736-2994
1532-9356
Statement of
Responsibility: 
R. J. Elliott & W. P. Malcolm
Abstract: In this article we consider HMM parameter estimation in the context of a filter and smoother based expectation maximization (EM) algorithms. The models we study are discrete time Markov chains observed in Gaussian noise. New formulate for updating smoothed estimates are given for these models. Our formulae are computed by exploiting a duality between a forward in time unnormalized probability process and its dual, and do not require complete recalculation upon the arrival of new measurements. That is. parameter estimates can be updated with new observations, without complete recalculation from the origin. This important feature is in contrast to more classical HMM techniques, (see, for example, [10]), which require the entire log likelihood function to be recalculated upon the arrival of new measurements. Filter-based and smoother-based EM algorithms are computed for the models studied and computer simulations are provided.
Keywords: Expectation Maximization Algorithm; Martingales; Parameter Estimation; Reference Probability.
Rights: © Taylor & Francis Group
RMID: 0020062310
DOI: 10.1080/07362990600629314
Appears in Collections:Applied Mathematics publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.